MAUDE Adverse Event Report: ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Received notification from (b)(6) on july 05, 2016 via usps, (b)(4).As reported ,a patient of unknown age and gender presented for an endovenous laser procedure of the left leg.During the procedure, the treating physician used ultrasound to guide the tip of the laser fiber.While doing so, it was noted the laser fiber was not emitting steam bubbles.The physician withdrew the laser fiber which appeared to be blackened and fractured.A piece of the laser fiber remained inside of the patient.The fractured piece was successfully removed via cutdown.It was reported the patient suffered no permanent harm or injury due to the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
The reported defective device was not returned to the manufacturer for a device evaluation as it was disposed of by the user.The customer's reported complaint description of a fractured fiber could not be confirmed because no sample was returned for evaluation.Without receiving product to evaluate, a root cause cannot be determined.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.A possible contributing factor could be due to user technique.As stated in the ifu "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 20cm." although this theory cannot be definitely determined it does not appear to be design or manufacturing related.Adequate process controls are in place to address this failure.The instructions for use which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Complaint # (b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5842831
Report Number1319211-2016-00106
Device Sequence Number16210817
Product Code GEX
UDI-Device IdentifierH787114030060
UDI-PublicH787114030060
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Catalogue NumberH787114030060
Device Lot Number4991594
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;